Oklahoma, 2005

Flash Flood and Hail in Oklahoma, June 16 to 17, 2005

June 16 to 17, 2005 · NWS TSA · 4 events in 3 counties and zones

2 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 8:45 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 16, 8:45 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT THU JUN 16 2005

.DISCUSSION...

SENT UPDATE TO REFLECT THE ADDITION OF SEVERE THUNDERSTORM
WATCH 491 TO THE ZONES. NO OTHER CHANGES MADE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
Hazardous weather outlook, Jun 16, 7:07 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT THU JUN 16 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
807 PM CDT THU JUN 16 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.
	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS
SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL
CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND
10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE
SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER
TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR
GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE
COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF
AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE
POSSIBLE.

SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE
AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW
MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN
SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY
WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT
THE CHANCE APPEARS LOW AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR
FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 16, 6:44 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT THU JUN 16 2005

OKZ054>056-059>061-064>067-070>071-170145-
CREEK-MCINTOSH-MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-
ROGERS-TULSA-WAGONER-WASHINGTON-
744 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 488 FOR
THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 12 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

MCINTOSH...

THIS INCLUDES THE CITIES OF...TULSA...WAGONER...EUFAULA...
CLAREMORE...BARTLESVILLE...PAWHUSKA...NOWATA...OKMULGEE...
OKEMAH...PAWNEE...MUSKOGEE AND BRISTOW.
Special weather statement, Jun 16, 8:31 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU JUN 16 2005

OKZ049-053>056-059>061-064>067-070>071-073>076-171000-
CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA-
OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA-
WAGONER-WASHINGTON-
931 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON...
PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE...
BARTLESVILLE...BRISTOW...TULSA AND WAGONER.

The radar

The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 05:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Creek

When
June 16, 11:19 PM CST
Where
Creek County, Bristow
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.833, -96.383

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Haskell

When
June 17, 12:32 AM CST
Where
Haskell County, 5 mi N of Kinta
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.183, -95.233

Thunderstorm Wind, Pushmataha

When
June 17, 2:10 AM CST
Where
Pushmataha County, Moyers
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.317, -95.650

Thunderstorm winds estimated at 60 miles an hour blew down a few large tree limbs.

Flash Flood, Haskell

When
June 17, 3:15 AM CST to 3:45 AM CST
Where
Haskell County, Kinta
Reported by
EMERGENCY MANAGER
Coordinates
35.117, -95.233

Heavy thunderstorm rains caused flooding in Kinta.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456146, 5456147, 5456227, 5456228.